Alert archive / Ohio / Tornado Warnings in 2026
Tornado Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Mar 11, 2026, 1:13 PM EDT for Belmont County, Monroe County, Noble County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 1:13 PM EDT (17:13 UTC)
- Expired
- Mar 11, 2026, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Belmont County, OH, Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 1:30 PM EDT | TSTM WND DMG | 3 Wnw Lewisville, OH | Trees down along Bracken Ridge Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 10:35 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
765
WFUS51 KPBZ 111713
TORPBZ
OHC013-111-121-111745-
/O.NEW.KPBZ.TO.W.0002.260311T1713Z-260311T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
113 PM EDT Wed Mar 11 2026
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Southwestern Belmont County in east central Ohio...
Northwestern Monroe County in east central Ohio...
Central Noble County in east central Ohio...
* Until 145 PM EDT.
* At 113 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Caldwell, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows and vehicles will occur. Tree damage is
likely.
* Locations impacted include...
Woodsfield, Caldwell, Dudley, Summerfield, Lewisville, Sarahsville,
Jerusalem, Dexter City, Wilson, Somerton, Stafford, Graysville,
Miltonsburg and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
&&
LAT...LON 3963 8157 3966 8159 3975 8164 3995 8112
3969 8097 3964 8145 3965 8145 3965 8147
3964 8147
TIME...MOT...LOC 1713Z 252DEG 42KT 3969 8153
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MLB5 follow-up statements
940
WWUS51 KPBZ 111721
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
121 PM EDT Wed Mar 11 2026
OHC013-111-121-111745-
/O.CON.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Belmont OH-Monroe OH-Noble OH-
121 PM EDT Wed Mar 11 2026
...TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHWESTERN BELMONT, NORTHWESTERN MONROE AND CENTRAL NOBLE
COUNTIES...
At 121 PM EDT, a severe thunderstorm capable of producing a tornado
was located 6 miles east of Caldwell, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodsfield, Caldwell, Dudley, Summerfield, Lewisville, Sarahsville,
Jerusalem, Wilson, Somerton, Stafford, Graysville, Miltonsburg and
Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
&&
LAT...LON 3978 8155 3995 8112 3969 8097 3965 8133
3966 8133 3967 8134 3967 8135 3968 8136
3968 8140 3969 8140 3969 8147 3970 8147
3970 8151 3971 8151 3971 8154 3973 8154
3973 8155
TIME...MOT...LOC 1713Z 252DEG 42KT 3970 8152
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
MLB869
WWUS51 KPBZ 111725 RRA
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
125 PM EDT Wed Mar 11 2026
OHC013-111-121-111745-
/O.CON.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Belmont OH-Monroe OH-Noble OH-
125 PM EDT Wed Mar 11 2026
...TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHWESTERN BELMONT, NORTHWESTERN MONROE AND CENTRAL NOBLE
COUNTIES...
At 125 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Caldwell, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodsfield, Caldwell, Dudley, Summerfield, Lewisville, Sarahsville,
Jerusalem, Wilson, Somerton, Stafford, Graysville, Miltonsburg and
Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
&&
LAT...LON 3978 8155 3995 8112 3969 8097 3965 8133
3966 8133 3967 8134 3967 8135 3968 8136
3968 8140 3969 8140 3969 8147 3970 8147
3970 8151 3971 8151 3971 8154 3973 8154
3973 8155
TIME...MOT...LOC 1721Z 252DEG 42KT 3972 8141
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB040
WWUS51 KPBZ 111732
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
132 PM EDT Wed Mar 11 2026
OHC013-111-121-111745-
/O.CON.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Belmont OH-Monroe OH-Noble OH-
132 PM EDT Wed Mar 11 2026
...TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHWESTERN BELMONT, NORTHWESTERN MONROE AND EAST CENTRAL NOBLE
COUNTIES...
At 132 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Woodsfield, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodsfield, Summerfield, Lewisville, Jerusalem, Wilson, Somerton,
Stafford, Graysville, Miltonsburg and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
&&
LAT...LON 3965 8130 3966 8131 3967 8131 3968 8133
3968 8135 3969 8135 3970 8140 3971 8141
3971 8143 3972 8143 3972 8144 3977 8144
3977 8143 3979 8143 3979 8142 3981 8142
3981 8141 3984 8140 3995 8112 3969 8097
TIME...MOT...LOC 1725Z 252DEG 42KT 3974 8134
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB452
WWUS51 KPBZ 111738
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
138 PM EDT Wed Mar 11 2026
OHC121-111748-
/O.CAN.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Noble OH-
138 PM EDT Wed Mar 11 2026
...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL NOBLE COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
A Tornado Watch remains in effect until 500 PM EDT Wednesday for a
portion of east central Ohio.
&&
LAT...LON 3987 8124 3990 8124 3995 8112 3973 8099
3971 8128 3971 8132 3987 8131
TIME...MOT...LOC 1732Z 252DEG 42KT 3976 8124
$$
OHC013-111-111745-
/O.CON.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Belmont OH-Monroe OH-
138 PM EDT Wed Mar 11 2026
...TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHWESTERN BELMONT AND NORTHWESTERN MONROE COUNTIES...
At 138 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Woodsfield, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodsfield, Lewisville, Jerusalem, Wilson, Somerton, Stafford and
Miltonsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.
&&
LAT...LON 3987 8124 3990 8124 3995 8112 3973 8099
3971 8128 3971 8132 3987 8131
TIME...MOT...LOC 1732Z 252DEG 42KT 3976 8124
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB356
WWUS51 KPBZ 111742
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
142 PM EDT Wed Mar 11 2026
OHC013-111-111752-
/O.EXP.KPBZ.TO.W.0002.000000T0000Z-260311T1745Z/
Belmont OH-Monroe OH-
142 PM EDT Wed Mar 11 2026
...TORNADO WARNING WILL EXPIRE AT 145 PM EDT FOR SOUTHWESTERN BELMONT
AND NORTHWESTERN MONROE COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
A Tornado Watch remains in effect until 500 PM EDT Wednesday for a
portion of east central Ohio.
&&
LAT...LON 3987 8124 3990 8124 3995 8112 3973 8099
3971 8128 3971 8132 3987 8131
TIME...MOT...LOC 1738Z 252DEG 42KT 3978 8115
$$
MLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 5:10 AM EDT, 8 hours 3 minutes earlier. Its key messages:
- 1) Widespread rain and severe thunderstorm chances today 2) Windy and cooler late week with rain/snow chances
Area forecast discussion, Mar 11, 5:10 AM EDT, 8 hours 3 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 510 AM EDT Wed Mar 11 2026 .WHAT HAS CHANGED... Little change in the overall severe threat for today. Severe weather in early morning convection is unlikely. Two rounds of mid/late morning and mid afternoon thunderstorms will be the greatest threat for severe weather (primarily damaging wind and tornadoes). Some uncertainty remains with cold frontal convection, but indications point to a weaker, less-organized line. && .KEY MESSAGES... 1) Widespread rain and severe thunderstorm chances today 2) Windy and cooler late week with rain/snow chances && .DISCUSSION... KEY MESSAGE 1... Surface low pressure will deepen and cross the Great Lakes today. Broad ascent under diffluent mid-level flow with warm and moist advection should support several rounds of showers and thunderstorms before a cold front passes this evening. Severe thunderstorms, capable of producing strong damaging wind gusts, tornadoes, and hail, will be most likely during the late morning and afternoon rounds of convection. Confidence in severe storms along/just ahead of the cold front is lower. This morning finds us already in the open warm sector with the nearest leading convection across northern Indiana, NW Ohio, and into southern Ontario. CAMs do still generally show a few showers/thunderstorms developing near daybreak over Ohio and crossing into western PA, but coverage and intensity of this convection is far less than previously advertised. More significant convection remains north of our forecast area. Regardless, any thunderstorms this early are likely to remain elevated given the stable near-surface profiles. This will significantly throttle wind and tornado potential, and lacking mid-level thermodynamics will limit hail. It appears the first major round of convection does not arrive in eastern Ohio until mid-morning, crossing the Pittsburgh metro area closer to noon. By this point, an 850-700 mb low level jet will have ramped up with convective coverage on its nose. MLCAPE values are progged to around 500 J/kg, hodographs elongate, and HREF mean 0-1 km SRH exceeds 200 m2/s2. This indicates a ripe, but conditional, environment for rotating storms. By this point, most CAMs paint little near-surface updraft helicity tracks, but this could be misleading as profiles look more isothermal or weakly unstable rather than stable. With strong kinematics and low LCLs with reinforced surface moisture, it's certainly plausible that those are enough to overcome marginal thermodynamic profiles and this round poses a wind and tornado threat, conditional on storms being truly rooted at the surface. Uncertainty increases heading into mid/late afternoon. CAMs model two distinct scenarios. The favored and increasingly probable scenario -- depicted by a majority of CAMs -- drives a second cluster of thunderstorms through the area by mid- afternoon, trailing the morning round by roughly 2-3 hours. The critical question then becomes whether the environment can adequately recover to support a second round of organized severe convection. Modeled CAPE values recovering above 1000 J/kg offer some optimism, though lingering cloud debris and a compressed recovery window introduce considerable uncertainty. Storm mode for this round trends mixed, with CAMs depicting a combination of clustered/linear features alongside discrete cells. This would pose the greatest tornado and damaging wind potential given sufficient recovery. The minority scenario, offered by the 3K NAM and a few NSSL MPAS CAMs, clears the area of convection near midday ahead of the cold frontal passage this evening. Peak forcing arrives with the cold front this evening. The minority scenario would afford ample recovery time ahead of frontal convection, yielding a strong QLCS with damaging winds and an embedded tornado through the early evening. Though this would represent the greatest severe threat for the day, and possibly prompt an upgrade to Enhanced, this solution remains increasingly unlikely. The more probable outcome with mid- afternoon convection leaves little opportunity for environmental recovery despite continued south-southwesterly flow. In this scenario, frontal convection organizes into a weaker, less- organized line with a more limited severe threat. Given the lingering uncertainty, the Slight Risk has been maintained. KEY MESSAGE 2... The aforementioned cold front will usher in a much cooler and drier airmass in its wake with dew points crashing into the teens and 20s by Thursday afternoon. Strong cold advection will provide an opportunity for some light snow showers in the afternoon as well, but accumulation should be minimal at best with ground temperatures needing a bit of time to react. In the ridges with persistent upslope flow, can't rule out a few tenths of an inch. Steepened lapse rates and mixing will provide gusts to 25-30 mph. Friday looks to be the windiest day as low pressure crosses off to our north. The best forcing looks to be in that direction as well, but if the low nudges a bit farther south, warm advection will drive some light snow showers primarily north of Pittsburgh. NBM 90th percentile only suggests around an inch at the worst case scenario. Strong wind gusts are likely to be most impactful on Friday with a tightening gradient. NBM probability of Wind Advisory criteria (46+ mph gusts) range from about 50-70% for a large portion of the region. Eastern Tucker County shows similar probability to reach High Wind Warning criteria (58+ mph), so wind headlines may be needed. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... With the region well within the warm sector, warm moist advection will promote shower and storm development this morning ahead of a cold front approaching from the west. Latest ensembles show 80-100% probabilities for MVFR conditions areawide during the day and a 50-70% chance of IFR spreading from north to south this later this afternoon and this evening across the region. There will be severe potential with storms, especially from mid-afternoon through mid-evening. Much will depend on earlier convection, so expect amendments to address timing/conditions at most ports through the day. The main impact is expected to be damaging winds, but large hail and tornadoes cannot be ruled out either. Several rounds of convection will be possible, and have highlighted this in latest TAFs with PROB30s for now given the timing uncertainty. Winds are expected to ramp up through the day with WSW winds gusting up to 30 knots in some instances. Outlook... Rain will transition to snow late tonight into Thursday behind the front. Cig restrictions and gusty wind are likely Thursday in cold NW flow and with a crossing upper trough. Restrictions, gusty wind, rain and snow are likely to continue Friday with another crossing cold front. VFR returns Saturday under high pressure. Restrictions are possible Sunday with a crossing warm front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && DISCUSSION...Rackley/MLB AVIATION...88
Hazardous weather outlook, Mar 11, 2:10 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 210 AM EDT Wed Mar 11 2026 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>513-120615- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 210 AM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms return this morning with several rounds before a cold front crosses this evening. Some storms may be strong to severe, particularly in the afternoon hours. Damaging wind gusts will be the main threat, though tornadoes are possible. A Slight Risk (level 2 of 5) is outlooked. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong wind gusts are possible Friday with probability of exceeding Wind Advisory criteria (46 mph) around 50-70%. Wind headlines may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-120615- Eastern Tucker- 210 AM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms return this morning with several rounds before a cold front crosses this evening. Some storms may be strong to severe, particularly in the afternoon hours. Damaging wind gusts will be the main threat, though tornadoes are possible. A Slight Risk (level 2 of 5) is outlooked. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong wind gusts are possible Friday with probability of exceeding High Wind Warning criteria (58 mph) around 50-90%. Wind headlines may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RACKLEY
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:12 PM EDT | Tornado Warning | PBZ | Belmont, Harrison, Jefferson | 18 min |
| Mar 11, 1:46 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 44 min |
| Mar 11, 1:50 PM EDT | Tornado Warning | PBZ | Belmont, Monroe | 18 min |
| Mar 11, 2:02 PM EDT | Flood Watch | PBZ | Belmont, Guernsey, Harrison, Jefferson, Monroe, Muskingum and 1 more | 8 hr |
| Mar 11, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 25 min |
| Mar 11, 3:15 PM EDT | Tornado Warning | PBZ | Belmont, Monroe | 15 min |
| Mar 11, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 21 min |
Nearby
Tornado Warnings in Ohio, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.